Why does my athlete's foot keep coming back?

Athlete's foot requires treatment by a Houston podiatristOne of the biggest issues with Athlete's foot is that it keeps coming back over and over again. There are two main reasons for this to be the case. Most people who use topical anti fungal medication only use it until the symptoms, such as itching and burning, are eliminated. This is not, however, when the fungus is completely gone.

It is pretty difficult to continue a course of medication after the discomfort is gone. It's all better if there's no pain or itching, right? It may be better, but it is not well! Using an anti fungal medication for a short period of time will first help the symptoms. At that point however, the fungus is not fully inhibited. Many prescription anti fungal medications for Athlete's foot should be used twice a day for two weeks. This regimen, however, may differ depending on the medication and the severity of the infection.

If you have tried everything out there to control your athlete's foot, it's time to take control. In some cases, using topical medication isn't enough to cure the fungal infection. Contact Houston podiatrist Dr. Andrew Schneider for a comprehensive evaluation.

Most people who found this helpful also wondered Is Athlete's Foot Caused By Toenail Fungus?

Dr. Andrew Schneider
Dr. Andrew Schneider is a podiatrist and foot surgeon at Tanglewood Foot Specialists in Houston, TX.